Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 211, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 25, 2015, 4:47 PM CDT for Atascosa County, Wilson County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Sep 25, 2015, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WUUS54 KEWX 252147
SVREWX
TXC013-493-252230-
/O.NEW.KEWX.SV.W.0211.150925T2147Z-150925T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT FRI SEP 25 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF FLORESVILLE...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMPBELLTON...COUGHRAN AND MCCOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2874 9843 2884 9853 2910 9832 2899 9813
2890 9817 2887 9818 2871 9824
TIME...MOT...LOC 2147Z 029DEG 16KT 2898 9826
HAIL...1.00IN
WIND...60MPH
$$
HAMPSHIRE2 follow-up statements
979
WWUS54 KEWX 252213
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT FRI SEP 25 2015
TXC013-493-252230-
/O.CON.KEWX.SV.W.0211.000000T0000Z-150925T2230Z/
WILSON TX-ATASCOSA TX-
513 PM CDT FRI SEP 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN WILSON AND EAST CENTRAL ATASCOSA COUNTIES...
AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF CAMPBELLTON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2884 9841 2899 9829 2899 9813 2890 9817
2887 9818 2875 9823
TIME...MOT...LOC 2212Z 014DEG 11KT 2890 9820
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE593
WWUS54 KEWX 252227
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT FRI SEP 25 2015
TXC013-493-252237-
/O.EXP.KEWX.SV.W.0211.000000T0000Z-150925T2230Z/
WILSON TX-ATASCOSA TX-
527 PM CDT FRI SEP 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON AND EAST
CENTRAL ATASCOSA COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2884 9841 2899 9829 2899 9813 2890 9817
2887 9818 2875 9823
TIME...MOT...LOC 2226Z 029DEG 16KT 2890 9820
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:17 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 25, 3:17 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT FRI SEP 25 2015 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE CWA...MAINLY NEAR AND EAST OF I-35...WITH THE AID OF MID LEVEL SHORTWAVE DROPPING SOUTH AND PEAK HEATING. THE STORMS WILL CONTINUE TO EXPAND SOUTH THROUGH THE LATE AFTERNOON AND EVENING AND GRADUALLY DISSIPATE AFTER SUNSET. MODEST INSTABILITY NEAR 1000 J/KG MUCAPE COULD YIELD A STRONGER STORM OR TWO (HAVE ALREADY SEEN A 50 KT GUST AT SAT). POPS FOR SATURDAY WILL PRIMARILY BE CONFINED ACROSS FAR SOUTHERN AREAS AS THE REMAINDER OF THE CWA RESIDES BETWEEN THE AFOREMENTIONED SHORTWAVE CLOSING OFF INTO A LOW OVER THE COASTAL BEND...AND SHORTWAVE DIVING SOUTH THROUGH WEST TEXAS. && .LONG TERM (SUNDAY THROUGH FRIDAY)...THE MID AND UPPER LEVEL LOW WILL REMAIN QUASI-STATIONARY NEAR THE MID TEXAS COAST ON SUNDAY AND MONDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE LOW OPENING AND LIFTING EAST TUESDAY AND WEDNESDAY AS A RIDGE ACROSS MEXICO BUILDS EAST INTO THE CWA THROUGH THE REMINDER OF THE WEEK. WHERE DIFFERENCES ARISE ARE SUNDAY INTO MONDAY...AS BOTH THE ECMWF AND NAM ARE FARTHER WEST WITH SURFACE LOW AND ASSOCIATED TROPICAL MOISTURE WRAPPING INTO THE NORTHEAST AND NORTH SIDE OF THE MID AND UPPER LEVEL LOW. BOTH MODELS ARE WETTER ALONG AND EAST OF THE I-35 CORRIDOR SUNDAY THROUGH TUESDAY...THEN DRYING. GFS CONTINUES TO BE MUCH FARTHER EAST WITH THE MOISTURE AND THUS DRY OVER THE AREA SUNDAY THROUGH TUESDAY. AT THIS TIME WE CONTINUE WITH LOW POPS ACROSS THE EASTERN CWA SUN-TUE...BUT IF GFS VERIFIES COULD BE DRIER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 93 69 92 69 / 20 - - 10 10 AUSTIN BERGSTROM INTL AIRPORT 68 93 65 92 66 / 20 - 0 10 20 NEW BRAUNFELS MUNI AIRPORT 69 94 67 93 68 / 20 - - 10 20 BURNET MUNI AIRPORT 67 91 67 91 67 / 10 - 0 - - DEL RIO INTL AIRPORT 70 93 69 93 69 / - - - 10 - GEORGETOWN MUNI AIRPORT 66 92 66 91 67 / 10 - 0 10 10 HONDO MUNI AIRPORT 66 93 65 93 65 / 20 10 - 10 - SAN MARCOS MUNI AIRPORT 67 91 66 91 67 / 20 - - 10 20 LA GRANGE - FAYETTE REGIONAL 68 91 67 89 67 / 20 - 10 20 20 SAN ANTONIO INTL AIRPORT 70 92 69 91 69 / 20 - - 10 10 STINSON MUNI AIRPORT 70 93 68 93 69 / 20 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...RUNYEN PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Sep 25, 3:27 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT FRI SEP 25 2015 TXZ171>173-183>194-202>209-217>225-228-262030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT FRI SEP 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A DEL RIO TO NEW BRAUNFELS TO GEORGETOWN LINE THIS AFTERNOON. STRONG WINDS UP TO 50 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 25, 2:39 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 239 PM CDT FRI SEP 25 2015 TXZ204-252030- MEDINA TX- 239 PM CDT FRI SEP 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA COUNTY UNTIL 330 PM CDT... AT 238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR QUIHI...OR 11 MILES NORTHEAST OF HONDO...MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...NEW FOUNTAIN...DUNLAY...D'HANIS...BADER...QUIHI AND MICO. LAT...LON 2959 9913 2953 9892 2921 9894 2930 9930 TIME...MOT...LOC 1938Z 014DEG 13KT 2949 9904
Local storm report, Sep 25, 2:45 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT FRI SEP 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST SAN ANTONIO INT AP 29.53N 98.47W
09/25/2015 M58 MPH BEXAR TX ASOS
SAN ANTONIO INTERNATIONAL AIRPORT ASOS KSAT RECORDED A
50 KNOT WIND GUST.
&&
EVENT NUMBER EWX1500773Special weather statement, Sep 25, 3:24 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
324 PM CDT FRI SEP 25 2015
TXZ220-252115-
ATASCOSA TX-
324 PM CDT FRI SEP 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ATASCOSA COUNTY
UNTIL 415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMPBELLTON...MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
ATASCOSA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2864 9834 2864 9866 2881 9838 2868 9825
2861 9833
TIME...MOT...LOC 2024Z 047DEG 13KT 2870 9838
HAMPSHIRESpecial weather statement, Sep 25, 3:29 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT FRI SEP 25 2015
TXZ205-252115-
BEXAR TX-
329 PM CDT FRI SEP 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEXAR COUNTY UNTIL 415
PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOMERSET...OR 13 MILES SOUTH OF SAN ANTONIO...MOVING SOUTHWEST AT 15
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LYTLE...ST. HEDWIG...SOMERSET...ELMENDORF...CALAVERAS
LAKE...LACKLAND AFB...VON ORMY...SAYERS...SOUTHTON...ADKINS...MANGUS
CORNER...PARITA...MARTINEZ...MITCHELL LAKE...BUENA VISTA...MACDONA...
BRAUNIG LAKE...THELMA AND LOSOYA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2925 9880 2943 9859 2943 9815 2926 9828
2912 9844
TIME...MOT...LOC 2029Z 047DEG 12KT 2927 9855
HAMPSHIRESpecial weather statement, Sep 25, 3:57 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT FRI SEP 25 2015
TXZ205-220-252145-
ATASCOSA TX-BEXAR TX-
357 PM CDT FRI SEP 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR AND
NORTHWESTERN ATASCOSA COUNTIES UNTIL 445 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOMERSET...OR 8 MILES NORTH OF POTEET...MOVING SOUTHWEST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON...JOURDANTON...POTEET...SOMERSET...LEMING...VON ORMY...
ROSSVILLE...KYOTE...IUKA...ESPEY...AMPHION...THELMA AND LOSOYA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2893 9880 2911 9880 2930 9864 2920 9836
2891 9855
TIME...MOT...LOC 2057Z 033DEG 15KT 2916 9860
HAMPSHIRESpecial weather statement, Sep 25, 4:20 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CDT FRI SEP 25 2015 TXZ218-219-252200- FRIO TX-ZAVALA TX- 420 PM CDT FRI SEP 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO COUNTIES UNTIL 500 PM CDT... AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRIO TOWN...OR 17 MILES NORTHEAST OF BATESVILLE...MOVING SOUTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRIO TOWN AND BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN AUSTIN SAN ANTONIO. && LAT...LON 2909 9946 2909 9927 2888 9917 2885 9942 TIME...MOT...LOC 2119Z 347DEG 18KT 2908 9937 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:37 PM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Sep 25, 2:39 PM CDT | Special Weather Statement | EWX | Medina | 51 min |
| Sep 25, 3:24 PM CDT | Special Weather Statement | EWX | Atascosa | 51 min |
| Sep 25, 3:29 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| Sep 25, 3:57 PM CDT | Special Weather Statement | EWX | Atascosa | 48 min |
| Sep 25, 4:20 PM CDT | Special Weather Statement | EWX | Frio | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.